Heat and flare ups- still learning!: This is all... - LUPUS UK

LUPUS UK
26,566 members22,517 posts

Heat and flare ups- still learning!

Sallmell
Sallmell

This is all very new to me and still working out the triggers for flare ups. Stress and tiredness being the main ones for me.

I have recently been reacting to heat. Its really odd, it makes me nauseas and feel quite faint at times. I realised that the two epispdes like this I had could be connected to the fact i was sat in the sun on sunday. Its not affected me before ... now my body is hurting

Does anyone else feel nauseous and faint with the heat. It comes over me so quickly it is really odd ?

Thanks in advance x

10 Replies
oldestnewest

I find if I drink enough fluids I am fine in excess heat but otherwise heat exhaustion takes over. I live in the north east of the USA where heat waves can last week's during July and I do find I need tons of water and shade and do not exercise outside as strongly during the high heat days. Yesterday it was 88 f and very humid ( 31c) here and I over did it with yard work, an hour walk at 1 pm and lots of running kids around.

My neck and arms felt tense and sore and I had a headache so strong I thought of going to the emergency room for fear it was a bleed( I am on warfarin). However, it improved with Tylenol so it was just a headache but I account it to heat exhaustion and dehydration. When I had my stroke on holiday in Florida last fall I was very dehydrated. The doctor said most stroke patients are dehydrated during emergency work up and he stressed the importance of staying hydrated.

Shade, lots of water and minimal exertion help me. Stay cool. Xo

Sallmell
Sallmell in reply to Roarah

Thanks for this I most definitely think I have not stayed hydrated. Xx

Yes, it is well known that sun/heat can cause flares in lupus patients. Also, if you are taking hydroxychloroquine, that medication can increase photosensitivity. It is best to avoid sun exposure (and even some interior lighting, like fluorescent) and to use sunscreen and wear protective clothing.

Sallmell
Sallmell in reply to milkwoman

Thanks for this. Was not aware that hydroxychloroquin made it worse. X

milkwoman
milkwoman in reply to Sallmell

You’re welcome. Your rheumy should have told you.

Sun and heat can make me very ill. I don’t get the skin reaction (splotches, redness, rashes, itchiness, etc.) but if I’m in the sun or heat for too long I get, nauseous, headaches, dizziness, fatigue and joint pain.

It’s been a sad realization for me because I’m a “Summer” girl and I miss the days spent in the garden and poolside. 😞 Now I have to hide in the A/C wearing a sweatshirt because otherwise I freeze!

Treetop33
Treetop33 in reply to milkwoman

Yes I get this too. I take plenty of Vit D3 and avoid the sun and heat as much as possible.

Sallmell
Sallmell in reply to Treetop33

Vitamin D3 is that to replace the sun?

Treetop33
Treetop33 in reply to Sallmell

Yes and Lupies are often deficient too.

Sallmell
Sallmell in reply to Treetop33

Thanks will look into this x

Sallmell
Sallmell in reply to milkwoman

Will be tough for me too. I have most def reacted to the sun. Nauseas and dizzy and joint pain. Now I know I can be more careful xx

You may also like...